Alert archive / Mississippi / Wind Advisories in 2017
Wind Advisory 12, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Nov 17, 2017, 2:43 PM CST for 13 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Nov 18, 2017, 12:00 AM CST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2017, 2:43 PM CST (20:43 UTC)
- In effect from
- Nov 18, 2017, 12:00 AM CST
- Expired
- Nov 18, 2017, 9:00 PM CST
- In force
- 21 hr
- Issued by
- NWS Jackson, MS
All 24 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373 WWUS74 KJAN 172043 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 243 PM CST Fri Nov 17 2017 ...Wind Advisory issued for tonight and Saturday for the Delta Region... ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040-041-180445- /O.NEW.KJAN.WI.Y.0012.171118T0600Z-171119T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys- Holmes-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, and Anguilla 243 PM CST Fri Nov 17 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SATURDAY... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect from midnight tonight to 6 PM CST Saturday. * TIMING...From midnight tonight through 6 PM Saturday. * WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40 mph will be seen ahead of a cold front, then switch to the northwest behind the front. * IMPACTS...Hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ 22
3 follow-up statements
321 WWUS74 KJAN 180306 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 906 PM CST Fri Nov 17 2017 ...Wind Advisory issued for tonight and Saturday for the Delta Region... ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040-041-181115- /O.CON.KJAN.WI.Y.0012.171118T0600Z-171119T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys- Holmes-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, and Anguilla 906 PM CST Fri Nov 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * TIMING...From midnight tonight through 6 PM Saturday. * WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40 mph will be seen ahead of a cold front, then switch to the northwest behind the front. * IMPACTS...Hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$
819 WWUS74 KJAN 180919 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 319 AM CST Sat Nov 18 2017 LAZ015-016-023>026-MSZ042-047-181730- /O.EXB.KJAN.WI.Y.0012.000000T0000Z-171119T0300Z/ Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Yazoo- Warren- Including the cities of Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Yazoo City, and Vicksburg 319 AM CST Sat Nov 18 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... The National Weather Service in Jackson has issued a Wind Advisory, which is in effect until 9 PM CST this evening. * TIMING...Through 9 PM Saturday. * WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40 mph will be seen along and ahead of a cold front moving through the area. * IMPACTS...Hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$ ARZ074-075-LAZ007>009-MSZ018-019-025>028-034>036-040-041-181730- /O.EXT.KJAN.WI.Y.0012.000000T0000Z-171119T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys- Holmes-Issaquena-Sharkey- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, and Anguilla 319 AM CST Sat Nov 18 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Through 9 PM Saturday. * WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40 mph will be seen along and ahead of a cold front moving through the area. * IMPACTS...Hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$
533 WWUS74 KJAN 181702 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1102 AM CST Sat Nov 18 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-190300- /O.CON.KJAN.WI.Y.0012.000000T0000Z-171119T0300Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys- Holmes-Issaquena-Sharkey-Yazoo-Warren- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Mayersville, Rolling Fork, Anguilla, Yazoo City, and Vicksburg 1102 AM CST Sat Nov 18 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...Through 9 PM Saturday. * WINDS...Sustained winds of 20 to 25 mph with gusts of 35 to 40 mph will be seen along and ahead of a cold front moving through the area. * IMPACTS...Hazardous travel conditions for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution when driving. Wind gusts of 30 to 40 mph occasionally bring down large limbs and rotted trees causing serious injury and property damage. Exercise caution when outdoors during these conditions. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Nov 17, 10:06 AM CST, 4 hours 37 minutes earlier.
Area forecast discussion, Nov 17, 10:06 AM CST, 4 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1006 AM CST Fri Nov 17 2017 .UPDATE... Updated for morning discussion. && .DISCUSSION... The patchy dense fog across the southeast this morning has dissipated and the forecast was updated to remove fog wording. Strengthening south wind today will help contribute to much warmer than normal temperatures this afternoon. /22/ Prior discussion below: Today and Tonight: Cloud cover associated with baroclinic zone bisecting the forecast area has been slow to dissipate overnight which has delayed the development of expected fog. Satellite imagery showing some fog formation, but mainly along creek and river channels. The fog should grow out of those channels through mid morning over mainly the southeast half of the forecast area where some patchy dense spots will occur as well. Old baroclinic zone will lift rapidly back to the north this morning as strengthening low level warm advection becomes established. This with mid level ridging will allow for rather warm temperatures across the region as maximums could push 80 over the southwest. Strengthening mid level shortwave and its attendant cold front will move rapidly out of the Rockies into the Central Plains this afterenoon/evening. As this occurs, tightening surface pressure gradient will result in windy conditions tonight, especially after midnight, over the ArkLaMiss Delta region as well as north central Mississippi./26/ Saturday through Thursday night: Cold front will approach the delta Saturday morning with increasing chances for showers. This boundary will move into the delta by late morning and move across the area through the afternoon hours. With little moisture and instability to work with, expect mainly a thin line of showers and possibly some thunderstorm activity to occur mainly along the boundary as it moves across the area. The main impacts with this front will be gusty winds, with stained winds around 20 mph with gusts to 30 mph likely on Saturday. A limited risk for strong winds has already been introduced into the Graphicasts/HWO. Much cooler air will build in behind the boundary on Saturday night into Sunday with lows falling into the 30s Saturday night and highs in the 50s on Sunday. With the surface high moving across the area Sunday night expect cold H925 temps, clear skies and strong radiational cooling to allow temperatures to fall into the upper 20s and low 30s across the area. The coldest temperatures will be over the northeastern portions of the area. This cool air will hang around through Monday before the surface high shifts to the east and southerly flow returns once again Monday night and Tuesday. The GFS/ECMWF are coming into at least some decent agreement mid week with a cut off low developing over the northern gulf and moving it across Florida late in the week. The GFS is mainly dry through this period, while the ECMWF indicates at least some light precipitation chances through this period. Will continue to blend with the surrounding offices and leave slight chances for precip for Wednesday, with dry/cool conditions for Thursday/Thursday night./15/ && .AVIATION... 12Z TAF discussion: IFR/LIFR conditions in fog in the MEI and HBG areas will slowly improve to VFR by 17/16Z. Otherwise, VFR ceilings will be the rule through the afternoon and evening. Winds will generally be from the south through the period, but speeds will increase from 5 to 10 knots today to 10 to 20 knots by late afternoon and tonight. Gusts from 20 to 30 knots will also be common at GLH tonight./26/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 76 63 78 41 / 0 2 69 75 Meridian 73 60 76 41 / 0 4 17 74 Vicksburg 78 64 79 41 / 0 2 78 25 Hattiesburg 75 60 79 42 / 0 4 7 70 Natchez 76 64 78 41 / 0 3 65 65 Greenville 76 64 74 41 / 0 5 63 8 Greenwood 76 64 74 39 / 0 6 75 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 15/22/26
Hazardous weather outlook, Nov 17, 4:04 AM CST, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 404 AM CST Fri Nov 17 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-060- 181015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Adams- 404 AM CST Fri Nov 17 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight NON-THUNDERSTORM WINDS THREAT...Limited TIMING...Tonight Sustained winds of 20 to 25 mph with higher gusts are expected tonight into Saturday ahead of a cold front that will move through Saturday afternoon. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Sustained winds of 20 to 25 mph with higher gusts are expected through the day Saturday. (www.weather.gov/images/jan/graphicast/image1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ054>059-061>066-072>074-181015- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 404 AM CST Fri Nov 17 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 26 && ...HAZARD LEGEND... *NON-THUNDERSTORM WINDS* Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph or greater. Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph. Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph. Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
Nearby
Wind Advisories in Mississippi, 2017Wind Advisories in Louisiana, 2017Wind Advisories in Arkansas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.